MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Catalog Number C-UTLMY-501J-CCT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: smartsite needle free valve.Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
A patient of unknown age & gender underwent a picc line insertion on (b)(6) 2018 which the triple lumen polyurethane central venous catheter tray, g26941, was used.It was noted on (b)(6) 2018 that the blue hub cracked.The smartsite needle free valve was attached to the hub.There was no instrument used to tighten or release the fitting to the hub.70% alcohol swab was used to scrub the hub and allowed to dry completely before a new needleless connector placed.The patient had to undergo a procedure for replacement catheter; it was not placed into the same insertion site.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history records, manufacturing instructions, the instructions for use, and quality control data.The complainant returned one 5fr triple lumen catheter for investigation.Visual inspection of the device concluded that there were no noted kinks to the device.Biomatter was present throughout the device, and there appeared to be no damage to the manifold, suture wing, extension tube, and/or catheter.Tape/ gauze was noted on the white and red extension tubes.Three non-cook needleless connectors were returned with the catheter.A leak test was performed on all hubs.The blue hub leaked from the hub and visual inspection confirmed that the blue hub had a.8 cm crack.Biomatter was present.The crack was noted to be in line with the left wing and opposite of the gate (dot).Cavity number of the hub was 4.The white hub did not leak and visual inspection confirmed that there was no damage to the hub.Biomatter was present inside and outside the hub.The red hub did not leak and visual inspection confirmed that there was no damage to the hub.Biomatter was present inside and outside the hub.Tug test of the lumens and their connections to the suture wing and hubs confirmed that all connections were secure.Investigators could recreate the reported failure mode.In response to this incident, cook completed a review of the device history records (dhr) for lot 8697284 including all complete sets, subassemblies, and raw materials.Review of these records showed there were no nonconformances that would cause or contribute to the reported failure mode.A complaint search of lot 8697284 and all related subassemblies, raw materials, and components revealed 9 complaints with a similar failure.As this is a known failure mode with an open investigation, it is expected that overlapping subassemblies and their respective raw materials would occur.Clinical assessment: there is no information leading up to the time the device was discovered broken.We do not know how often the device was connected to iv lines/pumps that may have caused inadvertent pulling on the device when patient was repositioning or performing adl¿s.There is no information about securing the device to prevent any unnecessary pulling or twisting.There is no information surrounding patient environment (e.G., other devices, bed rails, bedding) that may have caused inadvertent tension on the cvc hub.There is no information regarding patient behavior or activity that may have contributed to inadvertent pulling on the device.We do not know if the smartsite or other devices connected to the hub and cap met their manufacturing quality specifications.At this time, the clinical assessment cannot eliminate any possible causes for this event such as product handling, device maintenance, other device, patient environment, patient behavior, device failure, or manufacturing.A definitive conclusion could not be established.Measures have been initiated to address this failure mode.The supplier is supporting cook inc.In this process.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new event information received.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8124772
Report Number1820334-2018-03409
Device Sequence Number19414552
Product Code DQY
UDI-Device Identifier00827002269415
UDI-Public(01)00827002269415(17)200321(10)8697284
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Catalogue NumberC-UTLMY-501J-CCT
Device Lot Number8697284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;